Alert archive / Missouri / Excessive Heat Warnings in 2016
Excessive Heat Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this excessive heat warning at Jun 21, 2016, 2:47 PM CDT for Clay County, Jackson County, Platte County, Missouri; Johnson County, Leavenworth County, Wyandotte County, Kansas. It took effect at Jun 22, 2016, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2016, 2:47 PM CDT (19:47 UTC)
- In effect from
- Jun 22, 2016, 11:00 AM CDT
- Expired
- Jun 22, 2016, 8:58 PM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS73 KEAX 211947 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 247 PM CDT TUE JUN 21 2016 ...DANGEROUS HEAT EXPECTED ON WEDNESDAY... .HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH RELATIVE HUMIDITY WILL RESULT IN VERY DANGEROUS HEAT CONDITIONS ACROSS THE LOWER MISSOURI VALLEY WEDNESDAY AFTERNOON AND EVENING. KSZ103>105-MOZ028-029-037-221100- /O.NEW.KEAX.EH.W.0002.160622T1600Z-160623T0200Z/ LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON- INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH... LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE... SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE... WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE 247 PM CDT TUE JUN 21 2016 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. * TEMPERATURE...MIDDLE TO UPPER 90S WITH HEAT INDEX VALUES RANGING FROM 106 TO 111 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. && $$ KSZ025-057-060-102-MOZ001>008-011>017-020>025-030>033-038>040- 043>046-053-054-221100- /O.NEW.KEAX.HT.Y.0004.160622T1600Z-160623T0200Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH- GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE- SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA... ELWOOD...TROY...HIGHLAND...TARKIO...ROCKPORT...FAIRFAX... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...KING CITY... BETHANY...PRINCETON...MERCER...UNIONVILLE...LANCASTER... QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...OREGON...MAITLAND... FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE... STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG... LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... RICHMOND...LAWSON...CARROLLTON...SALISBURY...BRUNSWICK... KEYTESVILLE...MOBERLY...ODESSA...HIGGINSVILLE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON... WINDSOR 247 PM CDT TUE JUN 21 2016 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY. * TEMPERATURE...MIDDLE 90S WITH HEAT INDEX VALUES RANGING FROM 101 TO 106 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
3 follow-up statements
939 WWUS73 KEAX 220850 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 350 AM CDT WED JUN 22 2016 ...DANGEROUS HEAT EXPECTED ON WEDNESDAY... .HIGH TEMPERATURES IN THE MIDDLE TO AROUND 100 DEGREES COMBINED WITH HIGH RELATIVE HUMIDITY WILL RESULT IN VERY DANGEROUS HEAT CONDITIONS ACROSS THE LOWER MISSOURI VALLEY THIS AFTERNOON AND EVENING. A WEAK FRONTAL BOUNDARY SETTLING INTO THE REGION TONIGHT IS EXPECTED TO TAKE THE EDGE OFF THE HEAT FOR THURSDAY. KSZ103>105-MOZ028-029-037-221700- /O.CON.KEAX.EH.W.0002.160622T1600Z-160623T0200Z/ LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON- INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH... LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE... SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE... WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE 350 AM CDT WED JUN 22 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... * TEMPERATURE...MIDDLE 90S TO AROUND 100 DEGREES WITH HEAT INDEX VALUES RANGING FROM 106 TO 111 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. && $$ KSZ025-057-060-102-MOZ001>008-011>017-020>025-030>033-038>040- 043>046-053-054-221700- /O.CON.KEAX.HT.Y.0004.160622T1600Z-160623T0200Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH- GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE- SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA... ELWOOD...TROY...HIGHLAND...TARKIO...ROCKPORT...FAIRFAX... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...KING CITY... BETHANY...PRINCETON...MERCER...UNIONVILLE...LANCASTER... QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...OREGON...MAITLAND... FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE... STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG... LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... RICHMOND...LAWSON...CARROLLTON...SALISBURY...BRUNSWICK... KEYTESVILLE...MOBERLY...ODESSA...HIGGINSVILLE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON... WINDSOR 350 AM CDT WED JUN 22 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... * TEMPERATURE...MIDDLE TO UPPER 90S WITH HEAT INDEX VALUES RANGING FROM 101 TO 106 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
912 WWUS73 KEAX 221308 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 808 AM CDT WED JUN 22 2016 KSZ103>105-MOZ028-029-037-230200- /O.CON.KEAX.EH.W.0002.160622T1600Z-160623T0200Z/ LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON- INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH... LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE... SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE... WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE 808 AM CDT WED JUN 22 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TEMPERATURE...MIDDLE TO UPPER 90S WITH A FEW LOW 100 DEGREE READINGS POSSIBLE. MAXIMUM HEAT INDEX VALUES WILL RANGE FROM 106 TO 111 DEGREES ACROSS THE WARNED AREA. * IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. && $$ KSZ025-057-060-102-MOZ001>008-011>017-020>025-030>033-038>040- 043>046-053-054-230200- /O.CON.KEAX.HT.Y.0004.160622T1600Z-160623T0200Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH- GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE- SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA... ELWOOD...TROY...HIGHLAND...TARKIO...ROCKPORT...FAIRFAX... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...KING CITY... BETHANY...PRINCETON...MERCER...UNIONVILLE...LANCASTER... QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...OREGON...MAITLAND... FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE... STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG... LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... RICHMOND...LAWSON...CARROLLTON...SALISBURY...BRUNSWICK... KEYTESVILLE...MOBERLY...ODESSA...HIGGINSVILLE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON... WINDSOR 808 AM CDT WED JUN 22 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TEMPERATURE...MIDDLE TO UPPER 90S WITH HEAT INDEX VALUES RANGING FROM 103 TO 107 DEGREES. * IMPACTS...HEAT RELATED ILLNESSES ARE POSSIBLE IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
145 WWUS73 KEAX 230158 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 858 PM CDT WED JUN 22 2016 KSZ103>105-MOZ028-029-037-230300- /O.CAN.KEAX.EH.W.0002.000000T0000Z-160623T0200Z/ LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON- INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH... LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE... SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE... WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE 858 PM CDT WED JUN 22 2016 ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE EXCESSIVE HEAT WARNING. TEMPERATURES HAVE COOLED INTO THE LOWER 90S WITH HEAT INDEX VALUES FALLING INTO THE MIDDLE 90S. $$ KSZ025-057-060-102-MOZ001>008-011>017-020>025-030>033-038>040- 043>046-053-054-230300- /O.CAN.KEAX.HT.Y.0004.000000T0000Z-160623T0200Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH- GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB- DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE- SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA... ELWOOD...TROY...HIGHLAND...TARKIO...ROCKPORT...FAIRFAX... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...KING CITY... BETHANY...PRINCETON...MERCER...UNIONVILLE...LANCASTER... QUEEN CITY...GREENTOP...DOWNING...GLENWOOD...OREGON...MAITLAND... FOREST CITY...CRAIG...SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE... STEWARTSVILLE...OSBORN...UNION STAR...CLARKSDALE...GALLATIN... JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE... ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...PLATTSBURG... LATHROP...HAMILTON...BRAYMER...POLO...BRECKENRIDGE... CHILLICOTHE...BROOKFIELD...MARCELINE...MACON...LA PLATA... RICHMOND...LAWSON...CARROLLTON...SALISBURY...BRUNSWICK... KEYTESVILLE...MOBERLY...ODESSA...HIGGINSVILLE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG... SEDALIA...BOONVILLE...BUTLER...ADRIAN...RICH HILL...CLINTON... WINDSOR 858 PM CDT WED JUN 22 2016 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE HEAT ADVISORY. TEMPERATURES HAVE COOLED INTO THE LOWER 90S WITH HEAT INDEX VALUES FALLING INTO THE MIDDLE 90S. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this excessive heat warning went out at Jun 21, 12:34 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 21, 12:34 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1234 PM CDT TUE JUN 21 2016 .Discussion... Issued at 419 AM CDT TUE JUN 21 2016 Well, at least some folks in the region are getting rain. Monday afternoon a cold front settled in across northern Missouri, which in the heat of the day was responsible for sparking thunderstorms across northern Missouri. This initial afternoon activity ramped down around sunset, but the onset of the nocturnal jet help reinvigorate storms during the late night hours. Additionally, the nocturnal jet has kept storms developing along an elevated boundary arching from east central Nebraska into northwest and north central Missouri. The persistent isentropic assent across this boundary has kept storms percolating well into the early morning hours, with individual storms moving southeast as they develop. This has already resulted in some areas of northern Missouri getting raked by multiple storms, causing some local flooding issues. For the rest of Today...morning convection will persist across north central and northeast Missouri though sunrise with the help of the nocturnal jet. As such, it's expected that the what storms are ongoing at sunrise will start to dissipate as the nocturnal jet mixes out in the heat of the morning. This should focus any remaining activity across far northeast Missouri and parts of Iowa farther north and east late this morning and into the afternoon hours. As such, the risk of further severe storms looks rather low after this early morning activity moves out. Otherwise, with the frontal boundary lifting back to the north as a warm front, expect temperatures to be rather hot again, though the cloud cover and lingering convection should take the edge off the heat across north central through northeast Missouri, leaving highs up there in the 80s. Farther south and west, read along and south of the Missouri River, temperatures will likely range through the low to mid 90s with heat indices bubbling up around 100 degrees. Wednesday continue to look like the hottest day of the week. Models all point at shortwave trough moving through the prevailing westerlies to our north today through Wednesday. As such the thermal ridge axis will get bent over across eastern Kansas and Missouri, spreading 850mb temperatures in the mid-20 centigrade across the region. Abundant sunshine, southerly winds, and a bit of extra heating ahead of the weak cold front that the northern Plains trough is dragging with it, should all help to send afternoon highs well into mid to upper 90s. Add in the moisture from our recent rain, and expected heat indices for Wednesday will range around 105 to 110 degrees. Wednesday night on through the weekend...will see more unsettled weather prevailing. After the blast furnace of a day Wednesday, a weak cold front is expected to settle into northern Missouri, much like Monday's settling front -though timing is slightly different-. This will give us a chance for storms again Thursday night into Friday. While storms will once again likely be rather scattered in nature, the general trend will take the edge of the heat from Wednesday, with highs falling back into the low 90s and upper 80s for the tail end of the work week and into the weekend. Additionally, expect another northern Plains shortwave trough, this one a bit bigger and more robust, to move across the Plains dragging yet another storm inducing front across eastern Kansas and Missouri this weekend keeping the hope of rain alive for those that haven't seen much lately. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1234 PM CDT TUE JUN 21 2016 VFR conditions expected as last night's frontal boundary responsible for convection across north-central Missouri begins to lift northward overnight. As a result...convection is not expected through the fcst cycle and drying boundary layer conditions should inhibit any fog formation. Winds will increase aloft overnight as the low-level jet picks up...however lack of any directional change with height should limit LLWS concerns. Winds will continue veering through the afternoon before becoming southwesterly overnight. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...32
Hazardous weather outlook, Jun 21, 1:18 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 118 PM CDT TUE JUN 21 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 118 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS POSSIBLE LATE TONIGHT AND EARLY WEDNESDAY MORNING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:01 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Sullivan | 3 hr |
| Jun 20, 7:16 PM CDT | Special Weather Statement | EAX | Ray | 29 min |
| Jun 20, 8:00 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Jun 20, 10:24 PM CDT | Special Weather Statement | EAX | Caldwell | 51 min |
| Jun 20, 11:24 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| Jun 20, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 33 min |
| Jun 21, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| Jun 21, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 38 min |
| Jun 21, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 41 min |
| Jun 21, 1:16 AM CDT | Special Weather Statement | EAX | Lafayette | 44 min |
| Jun 21, 2:10 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 6 hr |
| Jun 21, 4:56 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Harrison, Worth | 6 hr |
| Jun 21, 5:26 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 4 hr |
| Jun 21, 6:42 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 3 hr |
| Jun 21, 7:48 AM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 21, 8:13 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 3 hr |
| Jun 21, 8:17 AM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 21, 8:33 AM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Linn, Livingston | 60 hr |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Jun 21, 10:03 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 117 min |
| Jun 21, 11:27 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 5 more | 9 hr |
| Jun 21, 2:47 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more | 30 hr |
Nearby
Excessive Heat Warnings in Missouri, 2016Excessive Heat Warnings in Kansas, 2016Every excessive heat warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.